Asymptotic option pricing under the CEV diffusion

Sang Hyeon Park, Jeong Hoon Kim

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

In finance, many option pricing models generalizing the Black-Scholes model do not have closed form, analytic solutions so that it is hard to compute the solutions or at least it requires much time to compute the solutions. Therefore, asymptotic representation of options prices of various type has important practical implications in finance. This paper presents asymptotic expansions of option prices in the constant elasticity of variance model as the parameter appearing in the exponent of the diffusion coefficient tends to 2 which corresponds to the well-known Black-Scholes model. We use perturbation theory for partial differential equations to obtain the relevant results for European vanilla, barrier, and lookback options. We make our application of perturbation theory mathematically rigorous by supplying error bounds.

Original languageEnglish
Pages (from-to)490-501
Number of pages12
JournalJournal of Mathematical Analysis and Applications
Volume375
Issue number2
DOIs
Publication statusPublished - 2011 Mar 15

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Asymptotic option pricing under the CEV diffusion'. Together they form a unique fingerprint.

  • Cite this